Skip to main content

General

QA Text: 
QA Question: 

Is TYLENOL® safe?

TYLENOL® is safe and effective when used as directed. The safety of TYLENOL® at recommended doses has been established through 50 years of use and scientific investigation. Do not exceed the recommended dosage as it may cause liver damage.

Back to top
QA Question: 

What is the active ingredient in TYLENOL®?

Acetaminophen is an active ingredient in all TYLENOL® products and in more than 450 other over-the-counter (OTC) and prescription medicines. Do not take more than one medicine at a time containing acetaminophen.

Back to top
QA Question: 

How does TYLENOL® work?

TYLENOL® contains the active ingredient acetaminophen, which is a pain reliever and fever reducer. It works by elevating the body's overall pain threshold so you feel less pain, and lowers your fever by helping your body eliminate excess heat.

Back to top
QA Question: 

What is the definition of a fever?

A fever is the body’s response to a disease characterized by a rise in body temperature. A rectal temperature at or above 38°C, an oral temperature at or above 37.4°C, or an axillary temperature at or above 37.2°C is usually considered the threshold for a fever.

Back to top
QA Question: 

What is acetaminophen?

Acetaminophen is an effective pain reliever and fever reducer. Acetaminophen is thought to relieve mild to moderate pain by elevating your body’s overall pain threshold. It is also thought to lower your fever by helping your body eliminate excess heat.

Back to top
QA Question: 

What is dextromethorphan?

Dextromethorphan is a cough suppressant indicated for the temporary relief of cough due to the common cold/flu.

Back to top
QA Question: 

How does phenylephrine or pseudoephedrine work?

Phenylephrine and pseudoephedrine are nasal decongestants indicated to help clear nasal passages, promote nasal and sinus drainage, and for temporary relief of sinus congestion and pressure.

Back to top
QA Question: 

What is guaifenesin?

Guaifenesin is an expectorant indicated to help loosen phlegm (mucus) and thin bronchial secretions to make coughs more productive.

Back to top
QA Question: 

What are chlorpheniramine maleate and diphenhydramine hydrochloride?

These are antihistamines that relieve symptoms such as sneezing and runny nose.  These ingredients may cause drowsiness so are likely to be in Nighttime formulations.

To be sure what ingredients are in your medicine always read the complete label and follow the instructions.

Back to top
QA Question: 

Does TYLENOL® contain aspirin?

No, TYLENOL® products do not contain aspirin.

Back to top
QA Question: 

Does TYLENOL® contain caffeine?

The only non-prescription TYLENOL® product that contains caffeine is TYLENOL® Ultra (for clinically proven superior headache pain relief – Clinical studies have proven that an acetaminophen and caffeine combination relieves headache more effectively than acetaminophen alone). None of the other TYLENOL® products in Canada contain caffeine.

Back to top
QA Question: 

Should I take TYLENOL® with or without food?

You can take TYLENOL® with or without regard to meals.

Back to top
QA Question: 

What is the difference between TYLENOL® Cold or TYLENOL Flu products and TYLENOL® Complete Cold, Cough & Flu products?

All TYLENOL® Cold, Sinus or Flu products contain acetaminophen, dextromethorphan, and phenylephrine or pseudoephedrine in different combinations.   Therefore, all products can be used to temporarily reduce fever and are also indicated for the temporary relief of minor aches and pains, headache, sore throat, nasal congestion, cough, sinus congestion, and sinus pressure.  Additionally, TYLENOL® Complete Cold, Cough & Flu products contain guaifenesin, an expectorant, which helps to relieve chest congestion and clear out mucus. The Nighttime product contains a drowsy antihistamine that helps relieve running nose and sneezing so you can rest.

Back to top
QA Question: 

How are tablets and caplets different?

Easy-to-swallow tablets are solid, round tablets coated with a water-soluble coating to make swallowing easier. Caplets are a type of tablet that is “capsule” shaped.

Back to top
QA Question: 

How is TYLENOL® different from other brands of pain reliever?

Acetaminophen is the active ingredient in TYLENOL®. TYLENOL® products do not contain aspirin, ibuprofen or naproxen, the active ingredients found in other non-prescription pain relievers. Each of these active ingredients relieves pain, but they work differently.

Back to top

Safety + Dosing

QA Text: 
QA Question: 

Can I use expired products?

We do not recommend using any products beyond their expiration date.  If your product has expired, please contact your local pharmacy to learn about how to properly discard it and obtain a new product.

Back to top
QA Question: 

Can I use a decongestant nasal spray while taking TYLENOL® Cold products?

No, TYLENOL® Cold or Sinus products contain a nasal decongestant.  Do not use two decongestants at the same time.

Back to top
QA Question: 

If I wake up in the middle of the night, can I take one more dose of nighttime cold products?

As stated on the product label, TYLENOL® products may be taken no sooner than every 4 hours after the last dose. Always use TYLENOL® products as directed and read the product label.

Back to top
QA Question: 

Can TYLENOL® Cold or TYLENOL® Sinus products make me drowsy?

TYLENOL® Complete Cold, Cough and Flu Nighttime and other Nighttime or Allergy products contain an antihistamine, which may cause marked drowsiness.  Ask a doctor or pharmacist before use if you are taking sedatives or tranquilizers.  Alcohol, sedatives, and tranquilizers may increase the drowsiness effect.   Always use the product as directed and read the label.

Back to top
QA Question: 

Can I drink alcohol and take TYLENOL®?

TYLENOL® contains acetaminophen.  Severe liver damage may occur if you take 3 or more alcoholic drinks every day while using a TYLENOL® product.

Back to top
QA Question: 

Why can't I use TYLENOL® for more than 5 days for pain or 3 days for fever?

This warning is necessary so that patients will seek appropriate medical attention if needed.

Back to top
QA Question: 

Does TYLENOL® cause liver damage?

The safety of TYLENOL® at recommended doses has been established through 50 years of use and scientific investigation; however, if you take too much, you could harm your liver. 

In case of overdose, consumers are instructed to get medical help or contact a local Poison Control Centre right away. Quick medical attention is critical for adults as well as for children even if no signs or symptoms are noticed.

Back to top
QA Question: 

Can I take TYLENOL® with my other medications?

TYLENOL® should not be used with other products containing acetaminophen.

Always read and follow the label.

If you are under a doctor’s care for any serious condition, or are taking any other drugs, you should talk to your doctor if you want to know more or have other questions.

Back to top
QA Question: 

Can TYLENOL® Cold or TYLENOL® Sinus products be taken with herbal supplements?

If you are taking any other drugs, including natural health products such as herbal supplements, you should talk to your doctor or pharmacist if you want to know more or have other questions. Always use the product as directed and read the label.

Back to top
QA Question: 

What can I do to soothe my cold while taking TYLENOL® Cold products?

In order to help soothe your cold while taking TYLENOL® Cold products, you should:

  • Get lots of rest, especially while you have a fever.  Rest helps your body fight illness.
  • Drink lots of fluids.  Soups and other fluids can help loosen mucus.
  • Soothe a sore throat by gargling with warm salt water or try throat sprays or lozenges.
Back to top
QA Question: 

Can I take TYLENOL® in between my doses of other pain relievers?

Use of TYLENOL® with other pain relievers (such as aspirin, ibuprofen, naproxen sodium or prescription pain relievers) is not recommended, unless directed by your doctor.

Do not use TYLENOL® with any other products containing acetaminophen (prescription or non-prescription). If you are not sure whether a drug contains acetaminophen, ask a doctor or pharmacist.

If you are under a doctor's care for any serious condition, or are taking any other drugs, you should talk to your doctor if you want to know more or have other questions.

Back to top
QA Question: 

Can TYLENOL® Cold and TYLENOL® Sinus caplets be crushed or broken?

No. TYLENOL® Cold and TYLENOL® Sinus caplets should be swallowed whole.  Do not crush, chew, or dissolve the caplets in your mouth. Always use the product as directed and read the label.

Back to top
QA Question: 

Can my child take TYLENOL® Cold and/or TYLENOL® Sinus products?

TYLENOL® Cold and TYLENOL® Sinus products are indicated for adults and children 12 years and older. These products are not recommended for children under 12 years of age.   There are Children’s TYLENOL® Cough and Cold products available for children between 6 and 12 years of age.  These products are not recommended for children under 6 years of age.

Back to top

Symptoms + Conditions

QA Text: 
QA Question: 

What types of pain and ailments can I use TYLENOL® for?

TYLENOL® (acetaminophen) is indicated for the reduction of fever and the temporary relief of minor aches and pains associated with:

  • The common cold or flu
  • Headache, including migraine pain
  • Toothache
  • Immunizations
  • Muscular aches
  • Backache
  • Minor pain of arthritis
  • Premenstrual and menstrual cramps
Back to top
QA Question: 

Does TYLENOL® help inflammation (swelling)?

Acetaminophen, the active ingredient in TYLENOL®, has not been shown to reduce inflammation.

Back to top
QA Question: 

Will TYLENOL® help my migraine headaches?

Yes, some TYLENOL® (acetaminophen) products are indicated for the relief of mild to moderate migraine headache pain.

Back to top
QA Question: 

How do I know if I have a sinus headache, a cold, or the flu?

Sinus headaches are accompanied by other cold symptoms such as nasal congestion and usually characterized by a throbbing pain in your forehead or behind your eyes that may increase when you lean forward or lie down.  You may also experience pressure between your eyes or tenderness in your cheekbones, a sore throat, runny nose or cough.  These symptoms may be a result of your nasal passages becoming swollen due to environmental irritants, allergies, or even a cold. As cold and flu symptoms can be very similar, please refer to the following differences:

A cold is characterized by a runny nose, watery eyes, stuffy nose, and congestion, sneezing and coughing.  These symptoms build over 48 hours and may last for 3-10 days. Unlike the cold, flu symptoms such as fever and chills appear very quickly and may last for hours or days up to a week and may linger for up to 3 weeks. Other symptoms include body aches and pains, weakness and fatigue. 

Back to top
QA Question: 

Can I take TYLENOL® with my existing medical condition?

TYLENOL® Cold and TYLENOL® Sinus products cannot be used with many other conditions such as; high blood pressure, heart and thyroid disease or diabetes.  

If you are under a doctor's care for any serious condition, or are taking any other drugs, you should read medicine labels very carefully and talk to your doctor if you want to know more or have other questions.

Back to top
QA Question: 

Can I take TYLENOL® if I have liver disease?

Talk to a doctor or pharmacist before use if you have liver disease.

Back to top

Pregnancy + Nursing

QA Text: 
QA Question: 

Can I take TYLENOL® if I am pregnant or nursing?

If you are pregnant or nursing a baby, seek the advice of your healthcare professional before using TYLENOL® or any other medication.

Back to top
All Products
Products

From our family to yours.

Relieve and comfort aches and pains from young to old. Learn more about product information.

Headaches
Symptoms + Conditions

From headaches to ankle sprains.

Find pain relief for a variety of symptoms.